MAUDE Adverse Event Report: CYNOSURE LLC PICOSURE PRO

CYNOSURE LLC PICOSURE PRO
Catalog Number 105-7051-000
Medical Device Problem Codes No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Electric Shock (2554); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
Site reported that during a picosure pro laser tattoo removal treatment a display error code appeared.The error code indicated handpiece was unrecognized.Provider switched to the zoom handpiece and same error code appeared.Upon restart, a spark occurred emitting a burning-plastic odor followed by provider experiencing an electrical shock and potential burn to the patient.
 
Additional Manufacturer Narrative
Cynosure clinical reached out to the site for additional information.The device settings used were within the normal recommended ranges.During time of incident, provider heard a popping sound and reached down to turn off the front breaker near the key switch, at which point she received an electrical shock and smoke came out of the vent.Provider clarified that she did not feel any electrical shock while holding the handpiece.Provider also relayed the eyebrow treated looked as expected after similar treatment.Due to sparking the treatment was stopped, and patient's opposite eyebrow could not be completed.The patient was dissatisfied that the procedure could not be finished and that one eyebrow remained untreated.Per cynosure clinical, "it is unknown if an injury occurred." efforts were made to obtain additional clinical details, but the clinic owner did not provide any updates regarding the incident.The photograph taken immediately after treatment shows expected side effects consistent with laser tattoo removal, however it is unknown if the patient was injured or if the patient was assessed.In cynosure's clinical opinion: cause for side effects remain unknown.The device history record confirms that the product passed and met all requirements before releasing.A service evaluation is pending due to device getting shipped back to the manufacturer for review.A final mdr will be submitted once further investigation has been completed.Since a reported malfunction occurred and there is potential serious injury, we are reporting this as an initial mdr.
 
Event or Problem Description
This is a follow up report to medwatch 1222993-2025-00058 due to additional information received.Site confirmed that no injuries occurred.Operator relays they are fine and expressed they did not experience an electrical shock while holding the handpiece.Incident occurred when operator opened the front cover of the unit and turned off the breaker.Site also confirms the treatment produced the expected results when treating the patient's eyebrow.The device is being returned to the site to continue patient treatments.

Brand Name
PICOSURE PRO
Common Device Name
PICOSURE PRO
Manufacturer (Section D)
CYNOSURE LLC
5 carlisle road
westford MA 01886
Manufacturer Contact
nirav desai
5 carlisle road
westford, MA 01886
9783940763
MDR Report Key23558729
Report Number1222993-2025-00058
Device Sequence Number13226241
Product Code GEX
UDI-Device Identifier00841494100537
UDI-Public(01)00841494100537(11)240619
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K210226
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number105-7051-000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by Manufacturer10/17/2025
Initial Report FDA Received Date11/14/2025
Supplement Report FDA Received Date12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/19/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale